I'm on a mission to get a hold of these headaches, throw them to the ground and trample. Quite possibly at the expense of my brain?
My new medication, Topamax (aka Dopamax or Stupamax) doesn't mess around. It has caused some serious cognitive issues. When I read that particular side effect, I didn't think they really meant it.
I surely don't need any of the sort. I already struggle with what we are up against with Avi, and especially her recent trip back to the hospital. Sheesh...they weren't kidding, I've never been knocked off kilter by something like this before. I have to say. I've been kind of avoiding electronic devices, and even some conversations because of this stuff. It's some hard core, crazy stuff!
After two weeks, I was still getting migraines so I had to double down. It just so happens we were going snowboarding the next day. I'm telling you, I took a double dose of dumb and hit the mountain. Bad idea. After the first couple runs...I told Dave, "I have to be careful! I'm a hazard to myself and all men, women and children!"
I might soon be having to up my dose again and truly, I'm scared! I have lost words, have a hard time concentrating, following conversations, recipes, and spelling, oh my! I have butchered the spelling of simple words to the point where spell check tosses its hands up and hasn't got a clue as to how to help me. I'm serious. Doesn't it sound fun? Would you like some too?
Anyway, it's been a challenge, and you're probably wondering why I haven't thrown in the towel on this one. I have been battling these headaches for 23 years. I have been on every type of medication all the way until these injections. I am tired of driving between 1-3 shots into my arm a headache. I have given up and taken up coffee, alcohol, food journaling, exercise, healthy food, acupuncture, etc. I am on my 3rd daily medication. This is the one (after the neurologist at the headache class reviewed my entire history) suggested I really try. I have done extensive research and from what I've seen, once you find the right dose...hopefully, it will work wonders.
Supposedly, all these nasty side effects even out. I sure hope they do. These posts take about 10 times longer for me to write ; / Oh I forgot...another weird side effect is - I'm always chilled to the bone. You can usually always find me in a tank top and flip flops all year long. Now, I am freezing cold, or talking about how freezing cold I am. It's so weird!!
So, long story short. When you see words you don't understand, or sentences that don't make sense, or a funny looking pie with weird ingredients in it, or if I didn't understand what you said and stare at you blankly, or if I'm bundled up in a picture, but you thought I lived in a hellaciously hot place...you'll understand.
I'm on some crazy drug!